Psycho-Babble Medication Thread 338321

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

questions about Effexor XR and loss of sex drive

Posted by blu on April 21, 2004, at 6:04:37

well i have only been on 37.5mg for the past 6 days, and i am suppose to be increasing the dose in a few days, and well...i have already losed my desire for sex. (i am a female)

HELP! what can i do, i am afraid to go up in the dose....yet, i want to see if this anti-d is the write one for me....

is this what i have to sacrifice to feel better?

blu

 

Re: questions about Effexor XR and loss of sex drive

Posted by King Vultan on April 21, 2004, at 7:50:38

In reply to questions about Effexor XR and loss of sex drive, posted by blu on April 21, 2004, at 6:04:37

> well i have only been on 37.5mg for the past 6 days, and i am suppose to be increasing the dose in a few days, and well...i have already losed my desire for sex. (i am a female)
>
> HELP! what can i do, i am afraid to go up in the dose....yet, i want to see if this anti-d is the write one for me....
>
> is this what i have to sacrifice to feel better?
>
> blu


This is a common side effect for drugs that work on serotonin. However, my opinion is that, no, you do not have to sacrifice your sex drive in order to feel better, but you will probably have to add something to the Effexor in order to counteract the effect if you plan on staying on it. One drug commonly used in this situation is Wellbutrin, as this increases dopamine, an important component of libido. It does not work in every instance, however.

Todd

 

Re: questions about Effexor XR and loss of sex dri

Posted by Racer on April 21, 2004, at 14:52:39

In reply to questions about Effexor XR and loss of sex drive, posted by blu on April 21, 2004, at 6:04:37

When I was on Effexor XR, it didn't diminish my sex drive, although it did make orgasm much more difficult. On the other hand, the side effects I had at the very beginning of taking it were very different from what happened later. I can't remember if I lost interest in sex at first or not, but I know that the early effects went away after about two weeks, with milder effects every time we raised the dose which also tapered off after a few days or a week.

So, try raising the dose as scheduled, and see how you feel after a couple of weeks.

As for the anorgasmia, an old fashioned anti-histimine, Periactin, helped me a lot.

Good luck!

 

Re: Lots Of Porn will do it

Posted by Stryker88 on April 21, 2004, at 17:03:58

In reply to Re: questions about Effexor XR and loss of sex dri, posted by Racer on April 21, 2004, at 14:52:39

Lots and Lots of legal porn, will help you get off

 

Re: questions about Effexor XR and loss of sex dri

Posted by shadows721 on April 21, 2004, at 19:13:19

In reply to Re: questions about Effexor XR and loss of sex dri, posted by Racer on April 21, 2004, at 14:52:39

Does the Periactin make you sleepy?

 

Yes, but... shadows721

Posted by Racer on April 22, 2004, at 8:04:37

In reply to Re: questions about Effexor XR and loss of sex dri, posted by shadows721 on April 21, 2004, at 19:13:19

Only after it's done it's job ;-D Think of it as a way to help you roll over and go to sleep afterwards... (And it's only the basic anti-histimine style sleepiness, if you have to stay up a while, you can. You'll just be sleepy.)

 

Re: questions about Effexor XR and loss of sex dri

Posted by ku4ns on April 22, 2004, at 17:31:22

In reply to questions about Effexor XR and loss of sex drive, posted by blu on April 21, 2004, at 6:04:37

I took effexor for over a year and the sexual side effects in the beginning were worse than later. It seems that once you get to a level dose for a week or so things tend to get more normal. It does take longer to reach climax, but as a man thats fine with me.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.